Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 252, NWS Denver/Boulder, CO

July 4, 2023Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 4, 2023, 10:48 PM MDT for Lincoln County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2023, 10:48 PM MDT (04:48 UTC)
Expired
Jul 4, 2023, 11:30 PM MDT
In force
42 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:05 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2023-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2023-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.9

Open this sounding in Storm Lab

The text

As transmitted.

398 
WUUS55 KBOU 050448
SVRBOU
COC073-050530-
/O.NEW.KBOU.SV.W.0252.230705T0448Z-230705T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
1048 PM MDT Tue Jul 4 2023

The National Weather Service in Denver Colorado has issued a

* Severe Thunderstorm Warning for...
  East central Lincoln County in east central Colorado...

* Until 1130 PM MDT.

* At 1048 PM MDT, a severe thunderstorm was located 7 miles southwest
  of Hugo, or 13 miles south of Limon, moving east at 20 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  east central Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3903 10371 3914 10365 3911 10321 3886 10339
TIME...MOT...LOC 0448Z 288DEG 19KT 3908 10360 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

HIRIS
2 follow-up statements
574 
WWUS55 KBOU 050508
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
1108 PM MDT Tue Jul 4 2023

COC073-050530-
/O.CON.KBOU.SV.W.0252.000000T0000Z-230705T0530Z/
Lincoln CO-
1108 PM MDT Tue Jul 4 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR EAST CENTRAL LINCOLN COUNTY...

At 1108 PM MDT, a severe thunderstorm was located 7 miles south of
Hugo, or 21 miles southeast of Limon, moving east at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of east
central Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3898 10354 3907 10345 3905 10325 3886 10339
      3888 10343
TIME...MOT...LOC 0508Z 292DEG 21KT 3902 10345 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

HIRIS
548 
WWUS55 KBOU 050528
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
1128 PM MDT Tue Jul 4 2023

COC073-050538-
/O.EXP.KBOU.SV.W.0252.000000T0000Z-230705T0530Z/
Lincoln CO-
1128 PM MDT Tue Jul 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 1130 PM MDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However small hail is still possible with this
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Denver Colorado.

LAT...LON 3898 10354 3907 10345 3905 10325 3886 10339
      3888 10343
TIME...MOT...LOC 0528Z 288DEG 19KT 3899 10333 

$$

HIRIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:23 PM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 4, 8:23 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
823 PM MDT Tue Jul 4 2023

.UPDATE...
Issued at 812 PM MDT Tue Jul 4 2023

Convergence of moisture/north winds behind the cold front and the
QG lift moving in from the west fired off Denver storms as
expected this evening. The current convection will drift east and
there should be a break in the storms for Denver and the Front
Range cities. There is upstream activity from North Park to Vail
but it's much weaker and may wind up being scattered rain showers
when it arrives. This should be a 1 to 2 hour gap well timed for
many evening activities. The threat of severe weather should be
pretty low behind the strong storms that are along I-25 now.

Only minor changes needed to the forecast, mainly a little bump up
to the PoPs later tonight into Wednesday. This will mainly be for
elevated light showers, though there could still be some thunder.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 104 PM MDT Tue Jul 4 2023

...Slight risk of severe thunderstorms through this evening much
of northeast Colorado...
...Flash flooding potential exists through this evening...
...Much cooler Wednesday, with a slight risk of severe Palmer
Divide...

Overall, the timing of the forecast appears to be on track. The
upper level trough axis over the northern Rockies will move across
Wyoming this evening. As it does, a 60 kt upper level jet max over
northern UT will move across the WY/CO border by 00z this evening
which should help enhance the developing storms this evening. In
addition there will be a broad area of weak QG ascent in place
across northern CO this evening. The next cold front is moving
has moved passed Douglas and Casper WY this afternoon, and those
stations have dropped in the 50s after fropa. The front should
reach the Denver area in the 5-6 pm time frame. SPC mesoanalysis
still indicates ML CAPE/Sfc Based CAPES of 1000/2000 j/kg across
the urban corridor and northeast plains respectively. The storms
are starting to intensify and will continue to do so into this
evening. The simulated reflectivity of the NAMNST model appears
best reflect the current situation this afternoon. It keeps the
keeps the showers and storms active through the evening, with some
gradual decrease in intensity from west to east after midnight.
The main threat from the storms will be damaging wind and hail,
with a lesser threat of tornadoes. Localized flash flooding can't
be ruled out due to training cells. The greatest area of concern
in the burn areas will be for Cameron Peak, but flash flooding
will not necessarily be confined to that area. precipitable water
values will increase significantly overnight, generally 1.0 near
the foothills to 1.3 inch over the far northeast plains.

On Wednesday, it will be socked in the stratus at least through
the morning. High temperatures will struggle to reach the mid
60s in Denver. The record low max of 62 in 1960 should stay in
tact but it will be close. Last year on July 5th, we topped out
at 96F. There will be a threat of severe thunderstorms, but it
should be confined to the Palmer Divide. Further north, it will be
much more stable with more showers vs thunderstorms. Overall the
best chance of storms will be over the elevated terrain.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 104 PM MDT Tue Jul 4 2023

Cross sections show low clouds hang on through the day and into
Wednesday evening and night across the Front Range and eastern
plains. It should remain too stable for thunderstorms for most
locations. The Palmer Divide and into Lincoln county could see
some thunderstorms where the lower clouds may erode and
temperatures warm more. Storms here could become severe with large
hail and heavy rain accompanying the storms.

Strong west to northwest flow aloft will prevail Thursday through
Saturday around an upper level ridge that's been pushed south and
will be along the U.S./Mexico border. Low clouds are expected to
dissipate Thursday morning. Temperatures will warm up into the
upper 70s and lower 80s with the increased sun. This will help to
destabilize the airmass with surface based CAPE of 1000-2000 J/kg.
Higher surface pressure over the Northern and Central Plains will
keep an easterly low level flow over the Front Range and eastern
plains. These easterly winds will continue to advect moisture into
the area. Westerly winds above the low level easterlies will
result in good shear to help severe storms form. These conditons
will continue into Friday and Saturday. Temperatures may be
slightly warmer by Saturday, but otherwise don't expect much
change in the weather for Friday and Saturday. The easterly winds
will not push west of the Continental Divide, so moisture will be
lacking for thunderstorms here.

For Sunday through Tuesday, the upper level ridge that's been
over the Desert Southwest will intensify. Flow aloft weakens as
the ridging begins to influence the weather more over Colorado.
This will bring warmer and drier conditions. Expect highs to push
into the mid to upper 80s for Sunday across northeast Colorado.
Warming trend continues into next week with lower 90s possible for
most locations over northeast Colorado by Tuesday. Chances for
thunderstorms will decrease. Expect isolated thunderstorms each
day Light/moderate rainfall and gusty outflow winds are expected
to accompany the thunderstorms.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 812 PM MDT Tue Jul 4 2023

The main area of thunderstorms will move out of the Denver area by
0330z. Scattered showers are expected overnight and Wednesday,
and an isolated thunderstorm is still possible mainly this evening
and again Wednesday afternoon. MVFR ceilings will develop by 06z
and persist through Wednesday. Localized IFR ceilings are
possible until around 18z.

&&

.HYDROLOGY...
Issued at 104 PM MDT Tue Jul 4 2023

The moderate risk of flash flooding will still be in place
primarily for the Cameron Peak through this evening, and that
could be the case for Wednesday as well. In addition to
southeasterly upslope winds there will also be better precipitable
water values over the area. For the other burn scars the threat
will be more limited. Outside of the burn scars, the threat threat
of flash flooding will exist but should be more localized.

Easterly low level flow will keep a moist airmass in place through
Saturday. Precipitable water values will be around an inch or
slightly greater across Front Range and eastern plains. Expect
scattered to numerous thunderstorms each afternoon through Saturday.
These storms will be capable of heavy rainfall which could lead to
flooding, mainly for the flood prone areas. Airmass begins to dry
some Sunday and into next week. This will lead to fewer and weaker
storms.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Gimmestad
SHORT TERM...Cooper
LONG TERM...Meier
AVIATION...Gimmestad
HYDROLOGY...Cooper/Meier
Hazardous weather outlook, Jul 4, 9:47 AM MDT, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
947 AM MDT Tue Jul 4 2023

COZ030>051-051600-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
947 AM MDT Tue Jul 4 2023

...Severe storms possible this afternoon and evening...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Numerous showers and thunderstorms are expected this afternoon and
tonight over the foothills and plains. Some of the storms could
be severe with large hail, damaging winds and heavy rain. Heavy
rainfall could also cause flash flooding problems, most notably
over the burn areas. There could be severe rounds of storms today,
with the second round coinciding with fire work displays and
picnics this evening. Holiday enthusiasts are urged to have
adequate ways to take cover during their outside festivities.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms are likely over the mountains on
Wednesday with mainly scattered showers over the plains. There
will be a threat of flash flooding over the alpine burnt areas.

Scattered late day showers and thunderstorms are forecast for
Thursday through Saturday with hail and heavy rainfall possible.
Chances for thunderstorms decrease Sunday and into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed after 1 pm this afternoon.
Reports of hail, heavy rain and flooding will be appreciated.

In the hours before

Special weather statement, Jul 4, 7:50 PM MDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Denver CO
750 PM MDT Tue Jul 4 2023

COZ039-040-043-050215-
Central and South Weld County CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
750 PM MDT Tue Jul 4 2023

...Strong thunderstorms will impact portions of southwestern Weld,
western Arapahoe, Broomfield, Denver, northeastern Jefferson, western
Adams and eastern Boulder Counties through 815 PM MDT...

At 750 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mead to Denver, or along a line extending
from 20 miles southwest of Greeley to 55 miles north of Colorado
Springs. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Denver, western Aurora, Lakewood, Thornton, Arvada, Westminster,
northern Centennial, Longmont, Broomfield, Commerce City,
northeastern Littleton, Northglenn, Brighton, Englewood, Wheat Ridge,
Lafayette, eastern Golden, Louisville, Erie and Greenwood Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
central and northeastern Colorado.

&&

LAT...LON 3962 10471 3961 10473 3959 10474 3960 10515
      3963 10516 3965 10519 3967 10519 3968 10515
      3969 10514 3972 10515 3973 10520 4024 10512
      4024 10463
TIME...MOT...LOC 0150Z 279DEG 27KT 4020 10501 3963 10509

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

RPK
Local storm report, Jul 4, 8:35 PM MDT, 2 hours 13 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
835 PM MDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     Tstm Wnd Dmg     3 NNW Buckley AFB       39.74N 104.77W
07/04/2023                   Adams              CO   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

0817 PM     Tstm Wnd Gst     4 NNW Buckley AFB       39.76N 104.77W
07/04/2023  M67 MPH          Adams              CO   Mesonet

            Mesonet station CO218 Aurora I-70/Tower Rd.

0605 PM     Tstm Wnd Gst     11 NNE Kremmling        40.21N 106.33W
07/04/2023  M70 MPH          Grand              CO   Mesonet

            Corrects time of previous tstm wnd gst
            report from 11 NNE Kremmling. Mesonet
            station GSPC2 Gunsight.

0540 PM     Tstm Wnd Gst     9 NE Four Corners       40.96N 105.79W
07/04/2023  M74 MPH          Larimer            CO   Mesonet

&&
Special weather statement, Jul 4, 9:15 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Denver CO
915 PM MDT Tue Jul 4 2023

COZ046-050345-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
915 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of northeastern Elbert
County through 945 PM MDT...

At 915 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Deer Trail, or 29 miles northwest of Limon, moving
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Agate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.

&&

LAT...LON 3940 10427 3956 10426 3956 10389 3940 10392
      3940 10420 3943 10417 3945 10417 3946 10419
      3947 10418 3947 10419 3948 10419 3949 10421
      3947 10422 3948 10423 3945 10423 3945 10425
      3941 10425 3940 10423
TIME...MOT...LOC 0315Z 276DEG 22KT 3949 10417

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

RPK
Local storm report, Jul 4, 9:21 PM MDT, 1 hour 27 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
921 PM MDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     Tstm Wnd Gst     4 NE Buckley AFB        39.75N 104.70W
07/04/2023  M61 MPH          Adams              CO   Mesonet

            Mesonet station UR415 Aurora I-70/Gun Club
            Rd.

0823 PM     Tstm Wnd Dmg     3 NNW Buckley AFB       39.74N 104.77W
07/04/2023                   Adams              CO   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

0820 PM     Tstm Wnd Gst     4 NNE Buckley AFB       39.75N 104.72W
07/04/2023  M60 MPH          Adams              CO   Mesonet

            Mesonet station E470I Smith Road.

0817 PM     Tstm Wnd Gst     4 NNW Buckley AFB       39.76N 104.77W
07/04/2023  M67 MPH          Adams              CO   Mesonet

            Mesonet station CO218 Aurora I-70/Tower Rd.

0605 PM     Tstm Wnd Gst     11 NNE Kremmling        40.21N 106.33W
07/04/2023  M70 MPH          Grand              CO   Mesonet

            Corrects time of previous tstm wnd gst
            report from 11 NNE Kremmling. Mesonet
            station GSPC2 Gunsight.

0540 PM     Tstm Wnd Gst     9 NE Four Corners       40.96N 105.79W
07/04/2023  M74 MPH          Larimer            CO   Mesonet

&&
Special weather statement, Jul 4, 9:46 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Denver CO
946 PM MDT Tue Jul 4 2023

COZ046-050430-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
946 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of east central Elbert
and central Lincoln Counties through 1030 PM MDT...

At 945 PM MDT, Doppler radar was tracking a strong thunderstorm near
Matheson, or 13 miles west of Limon, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Limon, Hugo, Genoa and Matheson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.

&&

LAT...LON 3913 10389 3914 10390 3916 10389 3915 10391
      3915 10393 3913 10394 3914 10400 3921 10400
      3923 10399 3924 10403 3923 10404 3924 10404
      3930 10403 3933 10343 3910 10345 3910 10372
TIME...MOT...LOC 0345Z 272DEG 23KT 3922 10394

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

HIRIS
Special weather statement, Jul 4, 10:11 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Denver CO
1011 PM MDT Tue Jul 4 2023

COZ036-039-040-050500-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
1011 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of northwestern
Arapahoe, Denver, northern Jefferson and southwestern Adams Counties
through 1100 PM MDT...

At 1010 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Lakewood, or 12 miles west of Denver, moving east at 35
mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Denver, western Aurora, Lakewood, southern Thornton, southeastern
Arvada, southern Westminster, northern Centennial, western Commerce
City, northeastern Littleton, eastern Northglenn, Englewood, Wheat
Ridge, southeastern Golden, Greenwood Village, Evergreen, Federal
Heights, Sheridan, Morrison, Idledale and Tiny Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Colorado.

&&

LAT...LON 3957 10526 3963 10535 3994 10488 3964 10467
TIME...MOT...LOC 0410Z 249DEG 29KT 3967 10517

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

HIRIS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:02 PM MDTSevere Thunderstorm WarningBOULarimer28 min
Jul 4, 6:04 PM MDTSevere Thunderstorm WarningBOUWeld26 min
Jul 4, 6:21 PM MDTSpecial Weather StatementBOUGrand39 min
Jul 4, 6:26 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUWeld34 min
Jul 4, 6:36 PM MDTAreal Flood AdvisoryBOUGrand3 hr
Jul 4, 6:38 PM MDTSpecial Weather StatementBOUPark37 min
Jul 4, 6:54 PM MDTSpecial Weather StatementBOUBoulder36 min
Jul 4, 7:50 PM MDTSpecial Weather StatementBOUBroomfield, Denver25 min
Jul 4, 8:03 PM MDTAreal Flood AdvisoryBOUAdams, Boulder, Broomfield, Denver, Jefferson87 min
Jul 4, 8:15 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver16 min
Jul 4, 8:25 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUAdams, Arapahoe35 min
Jul 4, 8:44 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert31 min
Jul 4, 9:15 PM MDTSpecial Weather StatementBOUElbert30 min
Jul 4, 9:46 PM MDTSpecial Weather StatementBOULincoln44 min
Jul 4, 10:11 PM MDTSpecial Weather StatementBOUDenver, Jefferson49 min
Jul 4, 10:18 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln42 min
Jul 4, 11:27 PM MDTSpecial Weather StatementBOULincoln33 min
Jul 4, 11:52 PM MDTSpecial Weather StatementBOUDenver38 min
Jul 5, 12:53 PM MDTSpecial Weather StatementBOUPark37 min
Jul 5, 1:01 PM MDTSevere Thunderstorm WarningBOUJefferson, Park29 min
Jul 5, 1:59 PM MDTSpecial Weather StatementBOUJefferson31 min
Jul 5, 2:18 PM MDTSevere Thunderstorm WarningBOUDouglas27 min
Jul 5, 2:52 PM MDTSpecial Weather StatementBOUDouglas23 min
Jul 5, 3:45 PM MDTSpecial Weather StatementBOUGrand30 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.